CSN Login
Members Online: 2

You are here

Visual Disturbances with chemo

KFen725's picture
Posts: 108
Joined: Jul 2009

One of mom's latest side effects during and now after her 4th Folfox chemo treatment has been some "visual disturbances". She says that in her left eye, the center of the eye's focus is a little fuzzy.

Has anyone heard of this being a side effect of chemo? Or could it be a blood pressure-related thing, as her BP has been high lately?

Appreciate any thoughts.

nudgie's picture
Posts: 1483
Joined: Sep 2006

own opinion it could be both. I would make sure to notify the Oncologist and may want to go see the eye doc as well.

My eye was pretty normal before cancer and treatment, but after treatment was a different story. My right eye got worse and I needed a second pair of glasses to read labels and small print.

My eye doc blamed it on getting older (45 yrs). I disagree.

Anonymous user (not verified)

This comment has been removed by the Moderator

Muzzy's picture
Posts: 177
Joined: Sep 2009

my vision was effected by the chemo and has last well after treatment stopped.
My Doc said wait 3 month and get a new pair of glasses.
Just happy to be here!!!!!!!

Shayenne's picture
Posts: 2370
Joined: Jan 2009

....Gets really fuzzy now, I have a hard time even just trying to put on make-up, of I go close to read something, the words look like they're running into each other, but my onc said it was due to the treatments, I just wonder if it's a temporary thing.

Buzzard's picture
Posts: 3073
Joined: Aug 2008

Vision got fuzzy during treatment but is fine again now....about 4 months out of post op chemo

KFen725's picture
Posts: 108
Joined: Jul 2009

Thanks so much for all your experiences. It definitely helps to hear that this side effect sounds like it's pretty common, too.

Appreciate you all taking the time to post to my question!

Posts: 305
Joined: Feb 2009

The first three months I was on oxylplatin, I couldn't focus my eyes enough to read. My daughter got me a big, lighted magnifying glass and that helped some but after reading that way I couldn't see distances. After stopping the oxy and only taking 5FU and Avastin, my sight has improved enough for me to read and cross stitch.


PhillieG's picture
Posts: 4797
Joined: May 2005

Depending on what chemo I was on my vision would get fuzzy and my speech sometimes slurred...
It goes away after a while

maglets's picture
Posts: 2581
Joined: Jun 2006

my sight was definitely influenced by chemo. When I was first on 5FU I went racing off for new glasses but the doc suggested waiting till the end of chemo. On my most recent oxy trip I could not read at all. Even watching tely was not comfortable at times.

quite quickly after chemo was over the eyes and vision recovered. Still tend to tear up but that`s it.


Subscribe to Comments for "Visual Disturbances with chemo"